[Skip to Content]
[Skip to Content Landing]
Article
December 1963

OPTICOKINETIC RESPONSE DURING OCULOGYRIC CRISIS

Author Affiliations

290 Millwood Rd Chappaqua, NY

Arch Ophthalmol. 1963;70(6):876. doi:10.1001/archopht.1963.00960050878024

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

The Correspondence Section welcomes inquiries and comments of a general or specific nature. The Editors may try to answer some of the questions, but more valuable will be the answers volunteered by others who have had especial experience related to the questions posed.

To the Editor:  —I made the following observation some weeks ago in the Emergency Room at Jacobi Hospital and would appreciate enlightenment from any of your readers.A 17-year-old girl, para 1, came in for help after taking six tablets of prochlorperazine (Compazine). We were unable to find out whether these were 10 mg or 30 mg Spansules. She demonstrated torticollis and spasm of upward gaze. Initially she responded to diphenhydramine (Benadryl) intravenously, but the symptoms soon recurred. It was suggested that she was hysterical.I tested her with the opticokinetic tape, and found that she had an excellent opticokinetic nystagmus both horizontally and vertically. The rapid

First Page Preview View Large
First page PDF preview
First page PDF preview
×